Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What causes spotting during pre menopause?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
Hi just had a period after 17 months, Had bloods done recently and they came back ovarian failure which I am told means I am in the menopause. Recently had sex but panicked and the next day got the morning after pill. This was 2 weeks ago. Do I need to still be cautious as regards contraception
Posted Mon, 17 Feb 2014 in Women's Health
Answered by Dr. Shanti Vennam 28 minutes later
Brief Answer: Need not worry about contraception. Detailed Answer: Hello, Thanks for writing to us. The period-like bleeding you are experiencing now is most likely a result of the withdrawal consequent to the emergency contraception. Yet, you should visit your gynecologist for an opinion. Since you have been pronounced to have entered the menopause, you need not worry about contraception. Emergency contraceptive pills contain high amount of hormone and tend to disturb the hormonal pattern of the body. Since the uterus is always responsive until it reaches an atrophic state, it can have withdrawal bleeds. Regular follow up is always necessary after menopause to watch for any unwanted developments. Hope your query has been answered. Please feel free to contact for further clarifications. I will be happy to help. regards, Shanti.V.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor